H-Index
12
Scimago Lab
powered by Scopus
eISSN: 1941-5923

Logo



Is Levamisole-Induced Vasculitis a Relegated Diagnostic Possibility? A Case Report and Review of Literature

Soumya Patnaik, Percy Balderia, Lisa Vanchhawng, Peyman Markazi, Jedrzej Wykretowicz, Sarah Perloff

(Department of Medicine, Albert Einstein Medical Center, Philadelphia, PA, USA)

Am J Case Rep 2015; 16:658-662

DOI: 10.12659/AJCR.894537

Published: 2015-09-25


BACKGROUND: Levamisole, a veterinary anti-helminthic, is a common adulterant in cocaine. Levamisole-induced vasculopathy (LIV) is a relatively new entity, and is being increasingly recognized since it was first reported in 2010. Although cutaneous findings, agranulocytosis, and positive antineutrophil cytoplasmic antibodies (ANCA) are characteristic, the full clinical picture and appropriate management remain unclear.
CASE REPORT: A 38-year-old woman presented with malaise and a pruritic, painful rash on all extremities, right ankle pain, and effusion and necrosis of the right 2nd and 3rd finger tips. After extensive work-up, we determined that she had LIV.
CONCLUSIONS: Arthritis-dermatitis syndrome in cocaine users should raise suspicion for LIV. Although some features are characteristic, the full clinical spectrum is yet to be described. Management is supportive.

Keywords: Antinematodal Agents - adverse effects, Adult, Diagnosis, Differential, Female, Humans, Levamisole - adverse effects, Vasculitis - diagnosis



Back